Oregon, 2006Flood in Oregon, January 17 to 18, 2006
January 17 to 18, 2006 · NWS MFR · 1 event in 1 county or zone
A Flood Warning was issued for Umpqua Basin rivers at Drain, including Elk Creek, at 17/1954 PST, effective until 18/0600 PST. The warning was cancelled at 18/0956 PST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Flood Warning was issued for Umpqua Basin rivers at Drain, including Elk Creek, at 17/1954 PST, effective until 18/0600 PST. The warning was cancelled at 18/0956 PST. The lead time on this warning was -0:16 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 17, 3:39 PM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Jan 17, 3:39 PM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
339 PM PST TUE JAN 17 2006
CORRECTED TIME OF ISSUANCE
.DISCUSSION...BEST BAROCLINIC ENHANCEMENT EXITS THE REGION AS COLD
FRONT MOVES ONSHORE THIS AFTERNOON...WITH ABOUT AN INCH AN HOUR
FALLING AT MOUNT SHASTA CITY AT THIS TIME. HOWEVER...NEXT SHOT COMES
IN WITH A COLD POOL ALOFT AT THE NOSE OF A 120 KT JET TONIGHT. THIS
SYSTEM WILL INTENSIFY AS IT COMES ASHORE THIS EVENING A BL
CONVERGENCE COMBINES WITH JET DYNAMICS AS AREA SITS UNDER LEFT EXIT
REGION OF 120 KT JET AROUND 06Z. THIS MEANS THAT SOME AREA WILL BE IN
AN UNCOMFORTABLE AND DECEIVING LULL BETWEEN SYSTEMS BEFORE THE NEXT
SHOT ARRIVES. COLD POOL OF -30C IS USHERED IN WITH THE JET
BRINGING THUNDER TO THE COASTAL WATERS THAT WILL TRAVEL IN A SHORT
DISTANCE BEFORE FALLING APART. AXIS OF JET LINGERS SOUTH OF THE
REGION BEFORE THE TAIL END EMERGES AGAIN TO AFFECT THE REGION
WEDNESDAY NIGHT AHEAD OF WEAK UPPER RIDGE NUDGING IN AGAIN ON
THURSDAY. NEXT SYSTEM SLIDES DOWN THE BACKSIDE OF THE RIDGE ON
FRIDAY.
WILL ALSO CONTINUE WITH A FLOOD WATCH FOR THE COQUILLE BASIN AND A
FLOOD WARNING FOR THE LOWER ROGUE RIVER FROM AGNESS TO GOLD BEACH.
EXTENDED DISCUSSION...GFS IS LEANING TOWARDS SPLIT FLOW DRAGGING A
CLOSED LOW DOWN TO CENTRAL CALIFORNIA TOWARDS THE TAIL END OF THE
EXTENDED...WITH THE ECMWF KEEPING A MORE OPEN WAVE FOR THE PERIOD
AND HAVE OPTED TO KEEP CHANCE POPS FOR THE SU-MO TIME FRAME FOR THIS
REASON.
&&
.AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS THROUGH
WEDNESDAY MORNING WITH AREAS OF RAIN AND SNOW AND GUSTY SOUTH WINDS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH LATE FRIDAY
NIGHT FLORENCE TO CA BORDER 0-60NM.
FLOOD WATCH FOR COOS COUNTY TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT INCLUDING THE COQUILLE RIVER.
FLOOD WARNING FOR THE ROGUE RIVER AT AGNESS TUESDAY EVENING
THROUGH WEDNESDAY NIGHT.
SNOW ADVISORY LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 4500 FEET
FOR THE CASCADES AND SISKIYOUS ZONES 027-028.
SNOW ADVISORY THROUGH TUESDAY NIGHT ABOVE 3500 FEET ZONES 025,
AND 029>031
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
GEORGE 0-60 NM.
WINTER STORM WARNING THROUGH TUESDAY NIGHT ABOVE 4000 FEET ZONE
080...AND ABOVE 3500 FEET ZONE 082-083.
SNOW ADVISORY THROUGH TUESDAY NIGHT ABOVE 4000 FEET ZONE 081 AND
ZONES 083>085.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
SVENHazardous weather outlook, Jan 17, 5:46 AM PST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
546 AM PST TUE JAN 17 2006
CAZ080-082-083-171346-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
546 AM PST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY
ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING CONTINUES UNTIL 4 PM PST WEDNESDAY.
CAZ081-084-ORZ025-028-030-031-171346-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
546 AM PST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ024-171346-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
546 AM PST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WARNING FOR THE ROGUE RIVER AT AGNESS. SEE FLOOD WARNING FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WARNING CONTINUES FOR THE ROGUE RIVER AT AGNESS THROUGH
WEDNESDAY NIGHT.
ORZ021-171346-
SOUTH CENTRAL OREGON COAST-
546 AM PST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WATCH IS IN EFFECT FROM 4 PM THIS AFTERNOON. SEE FLOOD WATCH
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WATCH CONTINUES THROUGH WEDNESDAY EVENING.
ORZ022-171346-
CURRY COUNTY COAST-
546 AM PST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST. SEE HIGH WIND
WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PZZ356-376-171346-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
546 AM PST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING IS IN EFFECT UNTIL 10 AM PST. SEE COASTAL WATERS
FORECAST FOR DETAILS
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PETRUCELLI
In the hours before
Local storm report, Jan 17, 3:24 PM PST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
324 PM PST TUE JAN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
01/17/2006 1.50 INCH JOSEPHINE OR TRAINED SPOTTER
ACCUMULITIVE TOTAL SINCE 1045 AM PDT
&&
BUNKERLocal storm report, Jan 17, 3:28 PM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
328 PM PST TUE JAN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HEAVY RAIN 3 SE KLAMATH FALLS 42.19N 121.74W
01/17/2006 0.76 INCH KLAMATH OR TRAINED SPOTTER
24 ACCUMULATION SINCE 8AM
&&
BUNKERLocal storm report, Jan 17, 4:08 PM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
408 PM PST TUE JAN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 1 N HAPPY CAMP 41.80N 123.38W
01/17/2006 2.14 INCH SISKIYOU CA TRAINED SPOTTER
&&
BUNKERLocal storm report, Jan 17, 4:09 PM PST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
409 PM PST TUE JAN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
01/17/2006 1.11 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL TOTAL SINCE 7AM THIS MORNING THROUGH 4PM
&&
BUNKERLocal storm report, Jan 17, 4:52 PM PST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
452 PM PST TUE JAN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN 1 N COOS BAY 43.37N 124.22W
01/17/2006 2.83 INCH COOS OR TRAINED SPOTTER
24 HR ACCUMULATION ENDING AT 4PM
&&
BUNKERLocal storm report, Jan 17, 6:42 PM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
642 PM PST TUE JAN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 SE BANDON 43.11N 124.40W
01/17/2006 0.00 INCH COOS OR TRAINED SPOTTER
2.75 INCHES OF RAIN IN THE PAST 36 HOURS ENDING AT
17/1800 PST.
0630 PM HEAVY SNOW N MOUNT SHASTA 41.32N 122.31W
01/17/2006 5.0 INCH SISKIYOU CA TRAINED SPOTTER
5 INCHES OF SNOW FELL BETWEEN 1100 AND 1830 PST. MOST
FELL BETWEEN 1100 AND 1600 IN NEAR BLIZZARD CONDITIONS.
NOW SNOWING LIGHTLY. ALTITUDE 3700 FEET.
&&
STOCKTONFlood, Central Douglas County
- When
- January 17, 7:38 PM PST to January 18, 4:37 AM PST
- Where
- Central Douglas County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.483, -118.950
Elk Creek exceeded flood stage (16.0 feet) during this time interval. It crested at 17.44 feet at 17/2238 PST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Texas, January 17, 20061 death · 1 injured · $40,000 · 1 event
- Winter Weather in Kentucky, January 17, 200622 events
- Flood in Washington, January 17 to 19, 2006$20,000 · 1 event
- Damaging Wind in Alabama, January 17, 2006$15,000 · 50 kt wind · 1 event
- Strong Wind in Georgia, January 17, 2006$15,000 · 1 event
- Heavy Snow in Idaho, January 17 to 18, 20068 events
- Flooding in Oregon, January 17 to 21, 20068 events
- Heavy Snow in Utah, January 17 to 19, 20068 events
- Winter Storm in Colorado, January 17 to 20, 20066 events
- Winter Weather in Indiana, January 17, 20066 events
- Winter Weather in Indiana, January 17 to 18, 20064 events
- High Surf in Puerto Rico, January 17, 20063 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488531.